Thunderstorm Wind, Weston
- When
- June 24, 3:55 PM MST
- Where
- Weston County, Newcastle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.850, -104.220
A severe thunderstorm produced 60 mph wind gusts in Newcastle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced 60 mph wind gusts in Newcastle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 1:30 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 230 PM MDT SUN JUN 24 2007 .DISCUSSION...CURRENT SURFACE ANALYSIS PLACES SURFACE LOWS OVER CENTRAL WYOMING AND OVER EASTERN MANITOBA WITH FRONTAL BOUNDARY STRETCHED FROM NW SOUTH DAKOTA INTO NE WYOMING. UPPER ANALYSIS PLACES RIDGE OVER THE REGION WITH SHORT WAVE CUTTING THROUGH CENTRAL WYOMING. FOR THIS AFTERNOON INTO THIS EVENING...UPPER WAVE WILL CONTINUE APPROACHING THE AREA WITH THUNDERSTORMS EXPECTED TO START DEVELOPING NEAR THE FRONTAL BOUNDARY AND CONTINUING INTO THE EVENING. LATEST SHORT TERM GUIDANCE INDICATES IMPRESSIVE INSTABILITY WITH CAPE VALUES OF 3000+ J/KG OVER NORTHEAST WYOMING INTO WEST CENTRAL/NORTHWEST SOUTH DAKOTA. GUIDANCE ALSO INDICATES CAP CONTINUING TO ERODE OVER NE WY AND THE BLACK HILLS. 0-6KM BULK SHEAR VALUES OF 40+KT OVER FAR NORTHEAST WYOMING INTO NORTHWEST SOUTH DAKOTA COMBINED WITH VERY STEEP LAPSE RATES WILL CONTRIBUTE TO A VERY FAVORABLE ENVIRONMENT FOR SUPERCELL DEVELOPMENT. EXPECT LARGE HAIL TO BE THE KEY THREAT THOUGH STRONG WIND GUSTS WILL ALSO BE QUITE POSSIBLE. EXPECT STORMS TO CONTINUE WELL INTO THE EVENING AS MODELS CONTINUE TO PAINT PLENTY OF LIFT OVER NORTHWEST SOUTH DAKOTA WHILE THE FRONT OF A LOW LEVEL JET PUSHES INTO THE AREA. GOOD THETA-E ADVECTION IS ALSO NOTED. BY MONDAY MORNING STORMS SHOULD BE PUSHED WELL NORTH OF THE AREA. ON MONDAY...ANOTHER SHORT WAVE APPROACHES THE AREA AS A COLD FRONT PUSHES THROUGH IN THE AFTERNOON INTO THE EVENING HOURS. HIGH TEMPERATURES WILL BE HIGHLY DEPENDANT ON THE FRONTAL POSITION...THOUGH STILL EXPECT PARTS OF THE SD PLAINS EAST OF RAP WILL HAVE ENOUGH TIME BEFORE FROPA TO PUSH NEAR 100 DEGREES. THUNDERSTORMS AREA AGAIN EXPECTED TO DEVELOP IN THE LATE AFTERNOON INTO THE EVENING HOURS. TUESDAY WILL BE COOLER WITH HIGHS IN THE 70S TO LOWER 80S IN THE WAKE OF THE PASSING FRONT. EXTENDED...UPPER LEVEL RIDGE WILL DOMINATE WX ACRS NRN PLAINS WED THRU FRIDAY. TEMPS WILL BE NEAR SEASONAL NORMS WED THRU FRI BEFORE BEGINNING TO WARM UP AGAIN ON SAT. PCPN CHANCES WILL BE RATHER MINIMAL IN THE EXTENDED...CERTAINLY NOTHING WORTH MORE THAN 20 POPS. && .AVIATION...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SFC BOUNDARY EXTENDING ACRS NERN WY/WRN SD TO PRODUCE SCT TSTMS LATE THIS AFTERNOON THRU 08Z. TSTMS WILL BE MOST NUMEROUS ALONG TWEB RTES 259 AND 260 WHERE LOCAL IFR/MVFR CONDS CAN BE EXPECTED IN ANY TSTMS ALONG WITH THREAT OF LARGE HAIL. MORE ISOLD TSTMS CAN BE EXPECTED ALONG TWEB RTES 285/258 AND 315 WITH ISOLD MVFR CONDS. OTHERWISE ...VFR CONDS ARE EXPECTED THRU THE FCST PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT SUN JUN 24 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1030 AM MDT (1130 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EARLY THIS EVENING OVER NORTHEAST WYOMING INTO WESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER PARTS OF NORTHWEST SOUTH DAKOTA AND NORTHEAST WYOMING...PARTICULARLY NORTH OF A LINE FROM GILLETTE TO FAITH. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER EXTREME NORTHWEST SOUTH DAKOTA...PARTICULARLY NORTH OF A LINE FROM CAMP CROOK TO LUDLOW. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE... PARTICULARLY NEAR THE NORTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING ACROSS THE NORTHWEST AND WEST CENTRAL SOUTH DAKOTA PLAINS AS A COLD FRONT CROSSES THE AREA. THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 115 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33104.